Alert archive / Texas / Flash Flood Warnings in 1998
Flash Flood Warning 34, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Oct 6, 1998, 5:02 AM CDT for Gregg County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 1998, 5:02 AM CDT (10:02 UTC)
- Expired
- Oct 6, 1998, 9:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Gregg County, TX
The radar
The Shreveport radar (KSHV), 92 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 10.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 922 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 061001 FFWSHV TXC183-061400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 502 AM CDT TUE OCT 6 1998 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... GREGG COUNTY IN NORTHEASTERN TEXAS * UNTIL 900 AM CDT * AT 500 AM...AREA LAW ENFORCEMENT REPORTED SEVERE STREET AND UNDERPASS FLOODING IN LONGVIEW TEXAS FROM NUMEROUS SHOWERS AND THUNDERSTORMS THAT CONTINUED TO DEVELOP AND MOVE EAST ACROSS THE SAME AREAS OF NORTHEAST TEXAS THAT HAS EXPERIENCED VERY HEAVY RAINFALL OVERNIGHT. * THUNDERSTORMS CONTINUED TO REDEVELOP AND MOVE EAST OVER LONGVIEW TEXAS THAT WILL ONLY FURTHER EXACERBATE URBAN FLOODING. THE THUNDERSTORMS WERE MOVING EAST NEAR 10 MILES AN HOUR. ALSO THE GREGG COUNTY AIRPORT HAS REPORTED 2.26 INCHES OF RAINFALL SINCE MIDNIGHT. THUNDERSTORMS HAVE BEEN FORMING AND MOVING REPEATEDLY OVER THE SAME AREA. FLASH FLOODING IS LIKELY. DO NOT DRIVE YOU VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. IN AREAS OF HIGH WATER...DO NOT LET CHILDREN PLAY AROUND STORM DRAINS OR CULVERTS. VIII.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 6, 2:45 AM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Oct 6, 2:45 AM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 AM CDT TUE OCT 6 1998 SURFACE FRONT EARLY THIS MORNING EXTENDED FROM SW AR INTO S TX NEAR AUS THEN TO NEAR DRT. CONVECTION ASSOCIATED WITH THIS FRONT HAS BEEN CONTS TO PUSH EWD ACROSS AR BUT APPEARS TO HAVE STALLED FROM NE TX INTO S TX. TSTMS ARE NOW MOVG NWD WITHIN THE LARGER AREA AS WAVE APPEARS TO BE DEVELOPING ALONG THE FRONT. WITH THIS WAVE DEVELOPING FRONT SHOULD SLOW EVEN MORE. AVN AND NGM BOTH SLOWER THIS FORECAST PERIOD THAN ETA. ETA TRIES TO PUSH FRONT AND UPPER LEVEL TROF THROUGH THE REGION LATE THIS EVENING WHILE NGM AND AVN SLOW EVERYTHING WITH NGM THE SLOWEST. WITH APPARENT WAVE DEVELOPING ACROSS E TX AM MORE INCLINED TO FOLLOW NGM/AVN SOLUTION FOR THIS FORECAST. MAIN LONG WAVE TROF SHOULD NOT MOVE COMPLETELY THROUGH THE REGION BEFORE EARLY WED MORNING THEN SOME DRYING TO TAKE PLACE ALONG WITH COOLING. WITH THIS LONG WAVE SLOW TO MOVE OUT WILL NEED TO MAINTAIN FAIRLY HIGH CHANCE FOR POPS ACROSS WRN 2/3S THROUGH THIS EVENING WITH ERN 1/3 OF CWA TO SEE GOOD CHANCE LATER THIS MORNING AND INTO THE OVERNIGHT HOURS. FOR TEMPS CAN GO CLOSE TO AVN AND NGM GUIDANCE WHERE RAIN FALLS BUT ERN SECTIONS WILL NEED HIGHER HIGHS TODAY. GIVEN SLOW MOVEMENT OF MAIN SYSTEM AND AMPLE MOISTURE WILL NEED TO EXTEND FFA FOR NE TX INTO DEEP E TX AND CONT INTO THE AFTN. WILL ALSO NEED TO EXTEND NW LA AND SW AR FFAS INTO THE AFTN AND INCLUDE N CNTRL AND NE LA FOR THIS AFTN AND TONIGHT. SHV 77/58/75/53 9510 MLU 83/62/76/57 7831 18
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 3:08 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Rusk | 47 min |
| Oct 6, 4:37 AM CDT | Severe Thunderstorm Warning | SHV | Rusk | 48 min |
Nearby
Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.